Alert archive / Minnesota / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 201, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 23, 2022, 12:43 AM CDT for 4 counties in North Dakota; 8 counties in Minnesota. It was in force for 62 min. 38 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2022, 12:43 AM CDT (05:43 UTC)
- Expired
- Jul 23, 2022, 1:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Destructive
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Becker County, MN, Beltrami County, MN, Clearwater County, MN, Mahnomen County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Grand Forks County, ND, Griggs County, ND, Steele County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 78 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 12:43 AM CDT | TSTM WND GST 60 | 1 W Mayville, ND | PEAK WIND MEASURED AT A PERSONAL WEATHER STATION. |
| Jul 23, 12:43 AM CDT | TSTM WND GST 60 | 1 W Mayville, ND | PERSONAL WEATHER STATION REPORT. |
| Jul 23, 12:44 AM CDT | HAIL 1 | 3 Sse Northwood, ND | REPORT FROM MPING: QUARTER (1.00 IN.). |
| Jul 23, 12:45 AM CDT | TSTM WND DMG | 3 Se Northwood, ND | REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN. |
| Jul 23, 12:45 AM CDT | TSTM WND GST 66 | 2 S Emerado, ND | |
| Jul 23, 12:47 AM CDT | TSTM WND DMG | 1 N Thompson, ND | 250 TO 300 FOOT SWATH OF LARGE, OLD GROWTH TREES IN SHELTER BELT RIPPED APART. LARGE 6-12 INCH DIAMETER TREES RIPPED. SENT DEER RUNNING INTO THE STORM. |
| Jul 23, 12:47 AM CDT | TSTM WND DMG | 4 Ene Thompson, ND | THREE DOWNED TREES. |
| Jul 23, 12:47 AM CDT | TSTM WND DMG | 8 S Emerado, ND | TREE DOWN IN 8 MILES SOUTH OF EMERADO. REPORT VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. |
| Jul 23, 12:47 AM CDT | TSTM WND DMG | Thompson, ND | NUMEROUS LARGE TREES DOWNED AND DAMAGED, ALONG WITH DAMAGE TO OUTDOOR SHEDS, FURNITURE, FENCES, AND TRAMPOLINES IN THOMPSON. POWER OUTAGES REPORTED. REPORT VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. |
| Jul 23, 12:48 AM CDT | TSTM WND DMG | 2 Nnw Arvilla, ND | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Jul 23, 12:49 AM CDT | TSTM WND DMG | Thompson, ND | NUMEROUS LARGE TREES BROKEN DOWN IN SHELTER BELTS ACROSS ALLENDALE TOWNSHIP AND WITHIN THE COMMUNITY OF THOMPSON. ONE HAYSHED LOCATED WEST OF TOWN HAD A SIDEWALL BLOWN OUT AND THE ROOF COLLAPSED. |
| Jul 23, 12:50 AM CDT | TSTM WND DMG | 2 Sse Grand Forks, ND | OFF DUTY NWS EMPLOYEE REPORTED SECTIONS OF FENCE DOWN. TIME ESTIMATED FROM RADAR. |
| Jul 23, 12:51 AM CDT | TSTM WND DMG | 4 Sse Grand Forks, ND | OFF DUTY NWS EMPLOYEE REPORTED LAMP POST DOWN. TIME ESTIMATED FROM RADAR. |
| Jul 23, 12:51 AM CDT | TSTM WND DMG | Reynolds, ND | SEVERAL LARGE TREES BLOWN DOWN IN REYNOLDS. REPORT POSTED VIA SOCIAL MEDIA. TIME ESTIMATED BASED ON RADAR. |
| Jul 23, 12:51 AM CDT | TSTM WND DMG | Reynolds, ND | SEVERAL TREES DOWN IN REYNOLDS. REPORT VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. |
| Jul 23, 12:51 AM CDT | TSTM WND GST 70 | 2 E Emerado, ND | PEAK WIND MEASURED AT AN NDAWN STATION AT 10 METERS. METAL ROOFING WAS BENT UPWARDS ON A POLESHED LOCATED SOUTH OF THE GRAND FORKS AIRPORT. |
| Jul 23, 12:51 AM CDT | TSTM WND GST 70 | 2 E Emerado, ND | NDAWN REPORTS A GUST OF 70 MPH AT 10 METERS. |
| Jul 23, 12:57 AM CDT | TSTM WND DMG | Grand Forks, ND | SEVERAL TREES DOWNED AND DAMAGED AS WELL AS DAMAGE TO FENCES, A GARAGE, AND SMALL OUTDOOR BUILDINGS IN GRAND FORKS. REPORT VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. |
| Jul 23, 1:04 AM CDT | TSTM WND DMG | Manvel, ND | TREE DOWN IN MANVEL. REPORT VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. |
| Jul 23, 1:05 AM CDT | TSTM WND GST 62 | 4 Nnw Grand Forks, ND | PEAK WIND MEASURED AT AN NDDOT RWIS STATION ON INTERSTATE 29, AT MP 145. |
| Jul 23, 1:05 AM CDT | TSTM WND GST 62 | 4 Nnw Grand Forks, ND | MEASURED AT DOT STATION. |
| Jul 23, 1:06 AM CDT | TSTM WND GST 61 | 5 W Grand Forks, ND | |
| Jul 23, 1:10 AM CDT | TSTM WND DMG | 3 S Grand Forks, ND | NUMEROUS LARGE TREE BRANCHES BROKEN DOWN AROUND TOWN. SEVERAL LARGE COTTON WOOD, ASH, AND SPRUCE TREES BROKEN DOWN FROM SOUTHERN GRAND FORKS, ACROSS GRAND FORKS AND WALLE TOWNSHIPS. |
| Jul 23, 1:14 AM CDT | TSTM WND DMG | Crookston, MN | SEVERAL TREES DOWNED AND DAMAGED AS WELL AS DAMAGE TO A GARAGE AND OUTDOOR RECREATIONAL EQUIPMENT IN CROOKSTON. REPORT VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. |
| Jul 23, 1:15 AM CDT | TSTM WND DMG | 1 Nnw Fisher, MN | FARMSTEAD HAD SMALLER TREE BRANCHES OF 4 TO 6 INCHES BROKEN OFF AND THE TOP OF AN EVERGREEN TREE SNAPPED OFF. |
| Jul 23, 1:15 AM CDT | TSTM WND DMG | Fisher, MN | SEVERAL LARGE BRANCHES OF UP TO 12 INCH DIAMETER SNAPPED OFF. ONE TREE OF 12 TO 18 INCHES IN DIAMETER SNAPPED. ONE YOUNGER EVERGREEN OF APPROXIMATELY 10-12 INCHES UPROOTED. TIME OF OCCURRENCE BETWEEN 1:15 AM AND 1:45 AM. |
| Jul 23, 1:15 AM CDT | TSTM WND GST 62 | Crookston, MN | |
| Jul 23, 1:18 AM CDT | TSTM WND GST 72 | 1 Nw Bygland, MN | PEAK WIND MEASURED AT A PERSONAL WEATHER STATION. SEVERAL LARGE TREES BROKEN DOWN IN SHELTER BELTS AROUND BYGLAND TOWNSHIP. |
| Jul 23, 1:18 AM CDT | TSTM WND GST 72 | 1 Nw Bygland, MN | MEASURED AT PERSONAL WEATHER STATION. |
| Jul 23, 1:20 AM CDT | TSTM WND GST 62 | 2 Nnw Crookston, MN | PEAK WIND MEASURED AT THE CROOKSTON AIRPORT /KCKN/. SEVERAL TREES WERE REPORTED BLOWN DOWN IN THE COMMUNITIES OF FISHER AND CROOKSON. |
| Jul 23, 1:25 AM CDT | TSTM WND GST 80 | 1 Wnw Mallory, MN | PEAK WIND MEASURED AT A MNDOT RWIS STATION. MULTIPLE WIND GUSTS MEASURED AT 60 MPH OR GREATER FROM 120 THROUGH 125 AM CDT. NUMEROUS TREES SNAPPED OR UPROOTED IN SHELTER BELTS ACROSS HUNTSVILLE AND FISHER TOWNSHIPS. |
| Jul 23, 1:25 AM CDT | TSTM WND GST 80 | Mallory, MN | MEASURED AT DOT STATION. |
| Jul 23, 1:36 AM CDT | TSTM WND GST 68 | 4 Nne Fisher, MN | PEAK WIND MEASURED AT A PERSONAL WEATHER STATION. |
| Jul 23, 1:36 AM CDT | TSTM WND GST 68 | 4 Nne Fisher, MN | MEASURED AT PERSONAL WEATHER STATION. |
| Jul 23, 1:44 AM CDT | TSTM WND DMG | Erskine, MN | FLAG POLE SNAPPED AND DAMAGE TO OUTDOOR FURNITURE. REPORT VIA SOCIAL MEDIA. |
| Jul 23, 1:44 AM CDT | TSTM WND GST 0 | Erskine, MN | A FLAG POLE WAS SNAPPED, LARGE TREE BRANCHES WERE BROKEN DOWN, AND OUTDOOR FURNITURE WAS TOSSED ABOUT. REPORT AND PHOTOS POSTED VIA SOCIAL MEDIA. TIME ESTIMATED BASED ON RADAR. |
| Jul 23, 1:50 AM CDT | TSTM WND DMG | 3 S Erskine, MN | BOAT DOCK ROLLED OVER IN THE WATER AND BROKEN INTO PIECES. BOAT AND BOAT LIFT INTO NEIGHBORING AREA AND LANDED UPSIDE DOWN JUST OFFSHORE. |
| Jul 23, 1:50 AM CDT | TSTM WND DMG | 3 S Erskine, MN | DELAYED REPORT BOAT DOCK ROLLED OVER IN THE WATER AND IN PIECES. BOAT AND LIFT BLEW INTO NEIGHBORS AREA LANDING UPSIDE DOWN JUST OFF THE SHORE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 35 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 9:57 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 5.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
118
WUUS53 KFGF 230543
SVRFGF
MNC005-007-029-087-107-113-119-125-NDC035-039-091-097-230645-
/O.NEW.KFGF.SV.W.0201.220723T0543Z-220723T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
1243 AM CDT Sat Jul 23 2022
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Red Lake County in northwestern Minnesota...
Norman County in northwestern Minnesota...
Polk County in northwestern Minnesota...
Southwestern Beltrami County in north central Minnesota...
Mahnomen County in northwestern Minnesota...
North central Becker County in northwestern Minnesota...
Pennington County in northwestern Minnesota...
Clearwater County in northwestern Minnesota...
Grand Forks County in northeastern North Dakota...
Traill County in southeastern North Dakota...
East central Griggs County in southeastern North Dakota...
Steele County in southeastern North Dakota...
* Until 145 AM CDT.
* At 1243 AM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Alvarado to near Reynolds to 6
miles northeast of Hope, moving east at 85 mph.
THESE ARE DESTRUCTIVE STORMS.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Severe thunderstorms will be near...
Reynolds, Buxton and Thompson around 1245 AM CDT.
Tabor, Sherack and Roseville around 1250 AM CDT.
Eldred, Angus and Blanchard around 1255 AM CDT.
Hillsboro around 100 AM CDT.
Other locations in the path of these severe thunderstorms include
Harold, Kelso and Greenview.
This includes Interstate 29 between mile markers 94 and 159.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4756 9508 4712 9570 4737 9808 4771 9766
4819 9756 4811 9492
TIME...MOT...LOC 0543Z 274DEG 73KT 4810 9703 4769 9714 4736 9760
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH
$$
Rick/JR1 follow-up statement
483
WWUS53 KFGF 230618
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
118 AM CDT Sat Jul 23 2022
NDC039-230627-
/O.CAN.KFGF.SV.W.0201.000000T0000Z-220723T0645Z/
Griggs ND-
118 AM CDT Sat Jul 23 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GRIGGS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northwestern Minnesota...and southeastern and northeastern North
Dakota.
LAT...LON 4756 9508 4712 9570 4732 9757 4769 9746
4818 9730 4811 9492
TIME...MOT...LOC 0617Z 270DEG 73KT 4806 9609 4765 9621 4732 9667
$$
MNC005-007-029-087-107-113-119-125-NDC035-091-097-230645-
/O.CON.KFGF.SV.W.0201.000000T0000Z-220723T0645Z/
Red Lake MN-Norman MN-Polk MN-Beltrami MN-Mahnomen MN-Becker MN-
Pennington MN-Clearwater MN-Grand Forks ND-Traill ND-Steele ND-
118 AM CDT Sat Jul 23 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR RED LAKE...NORMAN...POLK...SOUTHWESTERN BELTRAMI...MAHNOMEN...
NORTH CENTRAL BECKER...PENNINGTON...CLEARWATER...EASTERN GRAND
FORKS...TRAILL AND SOUTHEASTERN STEELE COUNTIES...
At 117 AM CDT, severe thunderstorms were located along a line
extending from near Hazel to Maple Bay to 7 miles southwest of
Hadler, moving east at 85 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Mentor, Maple Bay, Hazel, Erskine, High Landing, Winger, McIntosh,
Twin Valley, Gary, Red Lake Nation, Olga, Faith, Weme, Mahnomen
and Gonvick.
This includes Interstate 29 between mile markers 94 and 159.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4756 9508 4712 9570 4732 9757 4769 9746
4818 9730 4811 9492
TIME...MOT...LOC 0617Z 270DEG 73KT 4806 9609 4765 9621 4732 9667
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Rick/JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 12:10 AM CDT, 33 minutes earlier.
Area forecast discussion, Jul 23, 12:10 AM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1210 AM CDT Sat Jul 23 2022 .UPDATE... Issued at 1210 PM CDT Fri Jul 22 2022 Storms with 60-80 mph winds continue to push into eastern ND, and should move into the northern RRV in the next few hours. Think the storms will continue to be severe for a bit longer, but as they push further into MN that there should be some weakening as the storms start to pull in slightly more dry and stable air. There will be additional thunderstorm development over south central ND as the low level jet cranks up towards morning, and that activity will clip our southern counties as we head into Saturday. UPDATE Issued at 1001 PM CDT Fri Jul 22 2022 Strong to severe convection knocking on the door of our western counties, and severe thunderstorm watch was just issued. There will be continued threat for severe with MU CAPE up to 3000 J/kg and more than enough shear. Greatest threats will be hail up to ping pong ball sized and winds up to 70 mph possible. UPDATE Issued at 627 PM CDT Fri Jul 22 2022 No major changes to this forecast update. Skies remain clear across most of the area with mostly light winds outside of the eastern fringes of the CWA. Obviously concern will be shifting towards the initiating convection in Saskatchewan (see MCD from SPC). && .SHORT TERM...(This evening through Saturday night) Issued at 218 PM CDT Fri Jul 22 2022 Convective chances later tonight through Saturday morning are the main forecast challenge, as they would bring the most potential impacts to the FA. No activity is expected through the late afternoon and early evening. By mid to late evening (post 9 pm), the low level jet and 850mb warm advection begin to increase, focused into northwest and north central North Dakota. A short wave should also be moving into this region, helping to initiate thunderstorms to the west of this FA. This activity would then continue to push east-southeast into this FA in the mid to late evening. A timing estimate would be 9 to 10 pm around Devils Lake, and 11 pm to midnight in the northern Red River Valley. The HREF UH tracks show some longer sustained updrafts possible from these storms as they track into the Devils Lake region, and possibly the northern valley. So a few strong to severe mid to late evening storms remain possible. By 4-5 am early Saturday morning, the low level jet and warm advection become stronger, and this time focus into the ND/SD border region south of Bismarck. The CAMs develop a new area of convection there, and track it east-southeast along the ND/SD border and adjacent areas of west central MN into early Saturday morning. Again, the HREF shows some longer UH tracks with this area, but more so into northeast SD. There may be a lull in activity during the late morning into early afternoon. Clearing skies and plenty of residual moisture in place should result in building afternoon CAPE over the FA, with 30-35 knots of 0-6km effective shear. The potential surface features are a little harder to place, but there could still be a lingering low and front. CAMs show isolated shower/storm development in the late afternoon and possibly early evening. Again, the HREF UH tracks show a few longer tracks, especially across northwest MN. Most of this activity should diminish in the early evening, with loss of heating (and no low level jet). .LONG TERM...(Sunday through Friday) Issued at 218 PM CDT Fri Jul 22 2022 Between Sunday through Friday, the probability for widespread hazardous weather is currently low, less than 10%. Overall synoptic features that are likely to drive sensible weather across our region include strong and amplified upper ridging over the northeast Pacific, transient but redeveloping upper troughing near the Hudson Bay, and an persistent weak but broad anticyclone in the southern tier of the CONUS. This type of pattern will promote generally zonal to northwesterly flow aloft over our region as the jet stream is expected to generally be positioned lee of the NE Pacific upper ridge and along the southern flanks of the Hudson Bay troughing. Augmentation of the jet is likely dependent upon amplitude and position of the Hudson Bay troughing. There are two notable waves being progged by ensembles assoc with the Hudson Bay troughing. The first is already east of the area by Sunday (and is responsible for tonight-Saturday's convection). This should help scour away overall moisture content while allowing cooler than average temps into the area. General expectation is for daytime temps into the 70s with lows in the 50s, perhaps flirting with upper 40s in typically cold spots like NW MN. Factors like sfc dew pts and currently seasonal peak ET lower confidence in overnight lows. The next notable wave comes around the late Monday - Tuesday timeframe. There is a window of return low level flow ahead of this wave to aid in some moisture/instability return, although the window is rather short. This along with ET effects lowers confidence is not high how much moisture/instability can recharge into the area ahead of this notable wave, and will be the main factor in determining intensity and coverage of convection given high confidence in available shear as the strong wave moves near the region. However, this should be the next appreciable chance for convection given the magnitude of forcing expected with this wave. Even the ensemble cluster with least amplitude brings in notable forcing for ascent. Behind this wave, a short period of cooler than average temps are expected followed by general increase in temps towards seasonably average as some of the NE Pacific ridge attempts to push east into the western continent. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1210 PM CDT Fri Jul 22 2022 Convection moving into northeastern ND will continue eastward into northwestern MN during the next few hours. VCTS at most sites, with some prevailing thunderstorms at least at the northern sites. This will be the first round from 06-09Z, with additional showers and thunderstorms moving in towards 12Z as another round gets going to our west. Mostly VFR conditions with this activity, but there will be some periodic MVFR when vis and ceilings go down briefly with heavy rain. All sites should be VFR by morning, although there will be some continued VCSH and VCTS. Winds will be variable with thunderstorms, then begin to shift around from the east to north and northwest as low pressure moves across the area. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...JR SHORT TERM...Godon LONG TERM...CJ AVIATION...JR
Hazardous weather outlook, Jul 22, 8:25 AM CDT, 16 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 825 AM CDT Fri Jul 22 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-231330- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 825 AM CDT Fri Jul 22 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Thunderstorms will be possible this evening in the Devils Lake basin after 9 pm, then into the Red River valley around or after midnight. The strongest of these storms will be capable of wind gusts to 70 mph and hail around an inch and a half in diameter. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will be possible Saturday morning into the early afternoon with the best chances for severe storms in the southern valley and lakes country of Minnesota. Any of these storms may have winds to 60 mph and hail up to an inch in size. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jul 22, 11:11 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1111 PM CDT FRI JUL 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TSTM WND GST 2 N WEBSTER 48.31N 98.88W
07/22/2022 M60 MPH RAMSEY ND MESONET
NDAWN STATION REPORTS 60 MPH WIND GUST.
&&Local storm report, Jul 22, 11:23 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1123 PM CDT FRI JUL 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM TSTM WND GST 2 W DEVILS LAKE 48.11N 98.92W
07/22/2022 M61 MPH RAMSEY ND AWOS
DEVILS LAKE AWOS REPORTS 61 MPH.
&&Local storm report, Jul 22, 11:36 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1136 PM CDT FRI JUL 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM TSTM WND GST 4 SSW DEVILS LAKE 48.06N 98.91W
07/22/2022 M69 MPH RAMSEY ND DEPT OF HIGHWAYS
REPORT FROM THE DEVILS LAKE RWIS.
&&Local storm report, Jul 23, 12:06 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1206 AM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM TSTM WND GST 2 NE PEKIN 47.81N 98.30W
07/22/2022 M80 MPH NELSON ND MESONET
GUST AT 10 METERS COURTESY OF NDAWN.
&&Local storm report, Jul 23, 12:17 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1217 AM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM TSTM WND GST 6 N MICHIGAN 48.11N 98.12W
07/23/2022 M58 MPH NELSON ND MESONET
PERSONAL WEATHER STATION REPORTS 58 MPH.
&&Local storm report, Jul 23, 12:26 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1226 AM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM TSTM WND GST 2 N LOGAN CENTER 47.83N 97.82W
07/23/2022 M65 MPH GRAND FORKS ND MESONET
NDAWN REPORTS 65 MPH AT 10 METERS.
&&The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:19 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Cavalier, Ramsey, Towner | 56 min |
| Jul 22, 10:33 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Ramsey | 42 min |
| Jul 22, 11:03 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Cavalier, Eddy, Nelson, Pembina, Ramsey and 2 more | 57 min |
| Jul 22, 11:14 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy | 46 min |
| Jul 22, 11:52 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Nelson, Ramsey, Walsh | 53 min |
| Jul 23, 12:00 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Eddy, Grand Forks, Griggs, Nelson, Steele and 1 more | 45 min |
| Jul 23, 12:23 AM CDT | Tornado Warning | FGF | Grand Forks, Traill | 37 min |
| Jul 23, 1:40 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clearwater, Hubbard, Mahnomen, Norman and 3 more | 65 min |
| Jul 23, 2:45 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clearwater, Hubbard | 45 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2022Severe Thunderstorm Warnings in North Dakota, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.